New Jersey, 2012

Strong Wind in New Jersey, March 26, 2012

March 26, 2012 · NWS PHI · 21 events in 20 counties and zones

Strong northwest winds occurred from the late morning into the middle of the evening on the 26th in New Jersey following a cold frontal passage. Peak wind gusts averaged 45 to 50 mph, downed isolated weak trees, tree limbs and wires and caused isolated power outages.

Where it happened

Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Strong northwest winds occurred from the late morning into the middle of the evening on the 26th in New Jersey following a cold frontal passage. Peak wind gusts averaged 45 to 50 mph, downed isolated weak trees, tree limbs and wires and caused isolated power outages. In addition, the recent dry weather coupled with the strong winds increased the threat for rapidly expanding wildfires. Firefighters had a difficult time battling both the blaze and wind at a Readington Township (Hunterdon County) home. The dryer fire destroyed the home. Peak wind gusts included 56 mph in High Point (Sussex County), 52 mph in Wantage (Sussex County), 48 mph at the Atlantic City International Airport, 47 mph in Perth Amboy (Middlesex County), 46 mph in Barnegat and Seaside Heights (Ocean County), 45 mph in Keansburg (Monmouth County), 44 mph in Mullica Township (Atlantic County), 43 mph in Lumberton (Burlington County) and Morristown (Morris County) and 40 mph in Trenton (Mercer County). The strong northwest winds were caused by the pressure difference between a high pressure system building into the Great Lakes and a low pressure system in the Canadian Maritimes. As the high pressure system moved closer during the evening of the 26th and the low pressure system moved offshore, winds diminished.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 26, 9:17 AM EST, 43 minutes earlier.

Area forecast discussion, Mar 26, 9:17 AM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1017 AM EDT MON MAR 26 2012

.SYNOPSIS...
A COLD FRONT FROM THE NORTHWEST WILL PUSH THROUGH OUR REGION THIS
MORNING, FOLLOWED BY HIGH PRESSURE FOR TODAY AND TUESDAY. A WARM
FRONT APPROACHING FROM THE SOUTHWEST IS EXPECTED TO ARRIVE ON
WEDNESDAY. LOW PRESSURE FROM THE NORTHWEST IS FORECAST TO PASS
ACROSS NEW YORK STATE AND SOUTHWESTERN NEW ENGLAND EARLY ON
WEDNESDAY NIGHT BEFORE MOVING OUT TO SEA. THE LOW SHOULD PULL A
COLD FRONT THROUGH OUR REGION AT THAT TIME. ANOTHER AREA OF HIGH
PRESSURE IS ANTICIPATED FOR THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NO SIGNIFICANT CHANGES NEEDED IN THE MORNING UPDATE. THE WINDS
HAVE INCREASED AND HAVE BECOME GUSTY AT MOST AREAS AS EXPECTED. A
FEW CLOUDS ADVANCED DOWN FROM THE NORTH...BUT APPEAR TO BE
BREAKING UP AS THE DRIER AIR DEEPENS. TEMPERATURES AND DEW POINTS
WERE ONLY ADJUSTED SLIGHTLY. HIGHS WILL MOSTLY BE IN THE
50S...WITH PERHAPS A FEW LOW 60S ACROSS THE DELMARVA. WINDS WILL
CONTINUE TO GUST BETWEEN 30 AND 40 MPH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
THE STRONG HIGH PRESSURE, PUSHING DOWN FROM THE NORTH, WILL
CONTINUE TO BRING COLD GUSTY NORTHWEST WINDS TO OUR AREA EARLY
TONIGHT. THE GUSTINESS WILL ABATE LATER TONIGHT, BUT WIND SPEEDS
WILL REMAIN AROUND 10 MPH. THE AIR MASS WILL BE EXTREMELY DRY WITH
DEW POINTS DROPPING INTO THE SINGLE DIGITS. COLD AIR ADVECTION
WILL CAUSE TEMPERATURES TO DROP INTO THE 20S IN MANY AREAS, WITH
UPPER TEENS IN OUR COLDER NORTHERN SECTIONS AND LOWER 30S ALONG
THE SOUTHERN COASTAL SECTIONS. THE FREEZE WATCH THAT WAS IN EFFECT
FOR A LARGE PORTION OF OUR FORECAST AREA HAS BEEN CHANGED TO A
FREEZE WARNING. DUE TO THE UNUSUALLY WARM WINTER AND EARLY SPRING,
THE GROWING SEASON HAS BEGUN AROUND THE REGION. ANY VEGETATION
SUSCEPTIBLE TO FREEZING TEMPERATURES OVER A PERIOD OF THREE OR
MORE HOURS WOULD BE AT RISK.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
HIGH PRESSURE IS FORECAST TO BE IN CONTROL OF OUR REGION ON
TUESDAY. SOME HIGH CLOUDS MAY BEGIN TO SPILL OVER THE MID LEVEL
RIDGE ON TUESDAY AFTERNOON BUT THEY SHOULD NOT PREVENT US FROM
RECEIVING PLENTY OF SUNSHINE. TUESDAY'S DAYTIME TEMPERATURES ARE
EXPECTED TO REMAIN ABOUT 5 DEGREES BELOW NORMAL.

WARM ADVECTION ALOFT SHOULD CAUSE ADDITIONAL HIGH CLOUDS, AND
EVENTUALLY SOME MID LEVEL CLOUDS, TO OVERSPREAD OUR REGION ON
TUESDAY NIGHT. TEMPERATURES MAY BEGIN TO WARM LATE TUESDAY NIGHT
AT THE SURFACE, AS WELL. WE HAVE INDICATED TUESDAY NIGHT'S MINIMUM
TEMPERATURES OCCURRING SHORTLY AFTER MIDNIGHT RATHER THAN NEAR
DAYBREAK.

THE AXIS OF THE MID LEVEL RIDGE SHOULD PASS OVERHEAD EARLY ON
WEDNESDAY. A SURFACE WARM FRONT IS FORECAST TO WORK ITS WAY
THROUGH OUR REGION ON WEDNESDAY WITH SOME RAIN SHOWERS POSSIBLY
DROPPING DOWN FROM THE NORTHWEST. THE GUIDANCE IS SUGGESTING SOME
MARGINAL INSTABILITY ACROSS OUR SOUTHERN COUNTIES DURING WEDNESDAY
AFTERNOON AND WEDNESDAY EVENING. HOWEVER, WE HAVE OPTED NOT TO
MENTION ANY THUNDERSTORMS. IT APPEARS AS THOUGH THE SYSTEM WILL
NOT HAVE VERY MUCH MOISTURE ASSOCIATED WITH IT. RAINFALL AMOUNTS
MAY REACH ONLY A TENTH OF AN INCH OR TWO.

A MID LEVEL TROUGH FROM THE NORTHWEST SHOULD PASS OVER OUR REGION
FROM WEDNESDAY NIGHT INTO THURSDAY. A SURFACE LOW IS EXPECTED TO
PASS ACROSS NEW YORK STATE ON WEDNESDAY EVENING BEFORE RACING OFF
THE SOUTHERN NEW ENGLAND COAST ON WEDNESDAY NIGHT. IT SHOULD PULL
A COLD FRONT THROUGH OUR REGION AT THAT TIME ALONG WITH THE
POSSIBILITY OF SOME ADDITIONAL SHOWERS.

THE DEPARTING LOW IS EXPECTED TO PULL A SURFACE TROUGH FROM THE
NORTH THROUGH OUR REGION ON THURSDAY. AS A RESULT, THERE MAY BE
SOME LINGERING CLOUDS AND A LOW OR SLIGHT CHANCE OF SHOWERS. HIGH
PRESSURE AND DRY WEATHER IS FORECAST TO FOLLOW FOR THURSDAY NIGHT
INTO SATURDAY.

FOR NOW, WE WILL MAINTAIN A DRY FORECAST FOR SATURDAY NIGHT AND
SUNDAY. HOWEVER, BOTH THE OPERATIONAL 0000 UTC GFS AND THE 0000
UTC ECMWF ARE SUGGESTING AN AREA OF LOW PRESSURE APPROACHING FROM
THE WEST AND PASSING OFF THE MIDDLE ATLANTIC COAST ON SUNDAY. WE
WILL SEE IF THE MODELS CONTINUE TO CARRY THAT SOLUTION ON
SUBSEQUENT RUNS.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS PREVAIL THIS MORNING WITH ONLY A FEW SC ACROSS THE
NRN AREAS. NW WINDS HAVE INCREASED WILL REMAIN GUSTY FOR THE REST
OF THE DAY. WINDS GUSTS COULD REACH 30 TO 35 KT AT TIMES FROM
LATE MORNING THROUGH THE AFTERNOON. VERY DRY AIR, MOVING INTO THE
REGION, WILL GIVE US MOSTLY CLEAR SKIES FROM MID OR LATE MORNING
THROUGH TONIGHT. WINDS GUSTS WILL DROP OFF OVERNIGHT, BUT SUSTAINED
WINDS WILL CONTINUE FROM THE NW AT AROUND 10 KT.

OUTLOOK...
TUESDAY AND TUESDAY NIGHT...VFR.

WEDNESDAY AND WEDNESDAY NIGHT...MAINLY VFR WITH A CHANCE OF
SHOWERS.

THURSDAY THROUGH FRIDAY...VFR.

&&

.MARINE...
THE PRESSURE GRADIENT BETWEEN LOW PRESSURE, MOVING OFF TO THE
EAST, AND HIGH PRESSURE, DROPPING DOWN FROM THE NORTHWEST, WILL
BRING STRONG NW WINDS TO OUR AREA. GALE FORCE GUSTS ARE LIKELY ON
ALL OF OUR WATERS FROM LATE MORNING WELL INTO TONIGHT. A GALE
WARNING WILL BE IN EFFECT FROM 11 AM THIS MORNING UNTIL 6AM
TUESDAY. IT IS POSSIBLE THAT THE GALE FORCE GUSTS COULD DROP OFF
SLIGHTLY EARLIER TONIGHT, ESPECIALLY ON DELAWARE BAY, BUT THAT
WILL BE ADDRESSED BY LATER SHIFTS.

OUTLOOK...
HIGH PRESSURE IS EXPECTED FOR TUESDAY. THE DAY SHOULD BEGIN WITH
A NORTHWEST WIND GUSTING IN EXCESS OF 25 KNOTS. HOWEVER, THE WIND
SHOULD DIMINISH GRADUALLY ON TUESDAY AFTERNOON.

A WARM FRONT APPROACHING FROM THE SOUTHWEST IS ANTICIPATED TO
ARRIVE ON WEDNESDAY. LOW PRESSURE FROM THE NORTHWEST IS FORECAST
TO PASS OFF THE SOUTHERN NEW ENGLAND COAST ON WEDNESDAY NIGHT. IT
SHOULD PULL A COLD FRONT ACROSS THE COASTAL WATERS OF NEW JERSEY
AND DELAWARE AT THAT TIME. WIND GUSTS AROUND 25 KNOTS ARE POSSIBLE
AT TIMES FROM WEDNESDAY INTO THURSDAY NIGHT.

HIGH PRESSURE SHOULD RETURN FOR FRIDAY WITH DIMINISHING WIND
SPEEDS.

&&

.FIRE WEATHER...
INCREASING WINDS AND LOWERING HUMIDITY VALUES THIS AFTERNOON WILL
BRING NEAR RED-FLAG CONDITIONS TO THE AREA. FUEL MOISTURE IS
SOMEWHAT IN QUESTION WITH RECENT QPF ACROSS THE AREA. AFTER
COORDINATING WITH NEARBY FOREST SERVICE OFFICES THIS MORNING IT
WAS DECIDED TO ISSUE AND SPS TO COVER THE FIRE WEATHER CONCERNS
FOR TODAY.

RELATIVE HUMIDITY VALUES ARE FORECAST TO DROP INTO THE 15 TO 25
PERCENT RANGE IN OUR REGION ON TUESDAY AFTERNOON. HOWEVER, WIND
SPEEDS ARE ANTICIPATED TO BE LESS THAN 15 MPH AT THAT TIME, SO WE
ARE NOT EXPECTING ANY SIGNIFICANT FIRE WEATHER ISSUES FOR TUESDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FREEZE WARNING FROM 3 AM TO 9 AM EDT TUESDAY FOR PAZ060>062-
     067>071.
NJ...FREEZE WARNING FROM 3 AM TO 9 AM EDT TUESDAY FOR NJZ009-010-
     012>027.
DE...FREEZE WARNING FROM 3 AM TO 9 AM EDT TUESDAY FOR DEZ001>004.
MD...FREEZE WARNING FROM 3 AM TO 9 AM EDT TUESDAY FOR MDZ008-012-
     015-019-020.
MARINE...GALE WARNING UNTIL 6 AM EDT TUESDAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...IOVINO
NEAR TERM...
SHORT TERM...RPW
LONG TERM...IOVINO
AVIATION...IOVINO/RPW
MARINE...IOVINO/RPW
FIRE WEATHER...
Hazardous weather outlook, Mar 26, 3:02 AM EST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
402 AM EDT MON MAR 26 2012

NJZ001-007-008-PAZ054-055-270815-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-
402 AM EDT MON MAR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE COMBINATION OF A VERY GUSTY NORTHWEST WIND AND LOW HUMIDITY
LEVELS WILL RESULT IN A HEIGHTENED FIRE WEATHER CONCERN FOR TODAY
INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TEMPERATURES ARE FORECAST TO FALL INTO THE UPPER TEENS AND 20S
FOR LATE TONIGHT INTO EARLY TUESDAY MORNING. A FREEZE WARNING HAS
BEEN POSTED FOR AREAS TO THE SOUTH WHERE THE GROWING SEASON IS
WELL UNDERWAY DUE TO THE RECENT SPELL OF VERY WARM WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>027-PAZ060>062-
067>071-270815-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-
BUCKS-DELAWARE-PHILADELPHIA-
402 AM EDT MON MAR 26 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

IN ADDITION, THE COMBINATION OF A VERY GUSTY NORTHWEST WIND AND
LOW HUMIDITY LEVELS WILL RESULT IN A HEIGHTENED FIRE WEATHER
CONCERN FOR TODAY INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

MORNING LOW TEMPERATURES ON WEDNESDAY, FRIDAY AND SATURDAY ARE
EXPECTED TO BE MAINLY IN THE 30S IN OUR REGION. SOME FROST AND
POCKETS OF BELOW FREEZING TEMPERATURES ARE POSSIBLE AT THOSE
TIMES, AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-270815-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
402 AM EDT MON MAR 26 2012

...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 26, 8:25 AM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
925 AM EDT MON MAR 26 2012

NJZ001-007>010-012>027-PAZ054-055-060>062-067>071-270130-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...
TRENTON...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...
MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON...
WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
925 AM EDT MON MAR 26 2012

...GUSTY WINDS WILL INCREASE THE RISK OF WILDFIRES ACROSS THE
REGION THROUGH THIS EVENING...

GUSTY NORTHWEST WINDS UP TO AROUND 40 MPH, COMBINED WITH LOW
RELATIVE HUMIDITIES AND DRYING FINE FUELS WILL INCREASE THE RISK
FOR THE SPREAD OF WILDFIRES THROUGH THIS EVENING. THE GREATEST
RISK IS ACROSS THE NORTHWESTERN PORTIONS OF NEW JERSEY, WHERE LESS
RAIN HAS FALLEN AND CONDITIONS WILL BECOME DRIER SOONER.

MEOLA/GIGI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

21 strong wind. Local standard time, as filed.

Strong Wind, Sussex

When
March 26, 10:00 AM EST to 5:00 PM EST
Where
Sussex forecast zone
Measured
49 kt (56 mph) measured gust
Property damage
$4,000
Reported by
Mesonet
Coordinates
41.140, -74.690 (the zone’s center; the record gives no point)

Strong Wind, Warren

When
March 26, 10:00 AM EST to 5:00 PM EST
Where
Warren forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
40.857, -74.997 (the zone’s center; the record gives no point)

Strong Wind, Morris

When
March 26, 10:00 AM EST to 5:00 PM EST
Where
Morris forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
40.862, -74.544 (the zone’s center; the record gives no point)

Strong Wind, Hunterdon

When
March 26, 11:00 AM EST to 6:00 PM EST
Where
Hunterdon forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
40.567, -74.912 (the zone’s center; the record gives no point)

Strong Wind, Somerset

When
March 26, 11:00 AM EST to 6:00 PM EST
Where
Somerset forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
40.564, -74.616 (the zone’s center; the record gives no point)

Strong Wind, Middlesex

When
March 26, 12:00 PM EST to 7:00 PM EST
Where
Middlesex forecast zone
Measured
41 kt (47 mph) measured gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
40.440, -74.409 (the zone’s center; the record gives no point)

Strong Wind, Western Monmouth

When
March 26, 12:00 PM EST to 7:00 PM EST
Where
Western Monmouth forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Strong Wind, Eastern Monmouth

When
March 26, 12:00 PM EST to 8:00 PM EST
Where
Eastern Monmouth forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Strong Wind, Western Ocean

When
March 26, 12:00 PM EST to 6:00 PM EST
Where
Western Ocean forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

Strong Wind, Southeastern Burlington

When
March 26, 12:00 PM EST to 6:00 PM EST
Where
Southeastern Burlington forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

Strong Wind, Northwestern Burlington

When
March 26, 12:00 PM EST to 6:00 PM EST
Where
Northwestern Burlington forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

Strong Wind, Camden

When
March 26, 12:00 PM EST to 6:00 PM EST
Where
Camden forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
39.804, -74.960 (the zone’s center; the record gives no point)

Strong Wind, Gloucester

When
March 26, 12:00 PM EST to 6:00 PM EST
Where
Gloucester forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
39.717, -75.142 (the zone’s center; the record gives no point)

Strong Wind, Salem

When
March 26, 12:00 PM EST to 6:00 PM EST
Where
Salem forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
39.577, -75.358 (the zone’s center; the record gives no point)

Strong Wind, Cumberland

When
March 26, 12:00 PM EST to 6:00 PM EST
Where
Cumberland forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
39.328, -75.129 (the zone’s center; the record gives no point)

Strong Wind, Western Cape May

When
March 26, 12:00 PM EST to 6:00 PM EST
Where
Western Cape May forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

Strong Wind, Eastern Cape May

When
March 26, 12:00 PM EST to 6:00 PM EST
Where
Eastern Cape May forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

Strong Wind, Eastern Cape May

When
March 26, 12:00 PM EST to 6:00 PM EST
Where
Eastern Cape May forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

Strong Wind, Eastern Atlantic

When
March 26, 12:00 PM EST to 6:00 PM EST
Where
Eastern Atlantic forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

Strong Wind, Western Atlantic

When
March 26, 12:00 PM EST to 6:00 PM EST
Where
Western Atlantic forecast zone
Measured
42 kt (48 mph) measured gust
Property damage
$2,000
Reported by
ASOS
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

Strong Wind, Eastern Ocean

When
March 26, 1:00 PM EST to 7:00 PM EST
Where
Eastern Ocean forecast zone
Measured
40 kt (46 mph) measured gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2012Every state in 2012This day in weather historyWarnings in New Jersey, March 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 369980, 369981, 369982, 369983, 369984, 369985, 369986, 369988, 369991, 369992, 369993, 369994, 369995, 369996, 369997, 369998, 369999, 370000, 370001, 370002, 369990.